Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2000, 7:28 PM MDT for Cheyenne County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 7:28 PM MDT (01:28 UTC)
- Expired
- Jul 5, 2000, 8:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3637 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS55 KCYS 060131 COR SVRCYS NEC033-060215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 815 PM MDT * AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF GURLEY...OR ABOUT 9 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LODGEPOLE AND GURLEY AS WELL AS THE NORTH PART OF SIDNEY. THIS WARNING REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEYENNE COUNTY. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4135 10307 4118 10313 4102 10251 4126 10243 JMR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:07 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 5, 2:07 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT WED JUL 5 2000 OUTFLOW FM CNTRL NEB STRMS MOVG WWD ACRS E BDR CWA. EXTRAPOLATN HAS THIS APCHG WY/NEB BDR AT 00Z. STRMS FIRING NNEWD ALG SFC CNVRGNC AXIS W & N FRM CYS. MSTR CNVRGNC AXIS JUST E THIS FLO AXIS...EXTENDG FM CYS-AIA. STRMS WL REACH OUTFLOW BNDRY SHRTLY AFT 00Z. 19Z RUC SHOWS DVLPG TROFINESS AT 5H JUST W WY/NEB BDR DURG AFTN WITH INCRSG DIFFRNTL VORT ADVCTN...MNLY PANHANDL. ETA/AVN HV THIS IDEA ALSO. BIG QUESTION IS WHEN/WHERE SVR WX WL START. BLV CDR-AIA AREA...WITH HIEST SR HELICITIES...STILL HAS RISK MST DANGEROUS WX. ETA HAS 60-70% RHS IN BNDRY LYR SW SD/NRN PANHANDL BY 12Z THU...SO WL KP IDEA OF FOG/PSBL SPRINKLES OVR PANHANDL AND SPILLG W ACRS WY BDR THU MRNG. AFTR THAT STGR WLYS FLUSH MSTR AND POPS ZERO OR NR SO. TEMPS LWST ELEVATNS NXT CPL DAYS IN 90S...BRKG 100S NEB PANHANDL...ESP TOMORROW. .EXTENDED DISCUSSION...UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE CWA IN THE EXTENDED. THE RIDGE BROADENS AND RETROGRADES INTO THE WESTERN US WITH TIME. MEANWHILE...A TROF OF LOW PRESSURE REMAINS ALONG THE WEST COAST. NO MAJOR WEATHER SYSTEMS PROGGED TO EFFECT THE AREA. HOWEVER...WITH THE FLOW AROUND THE LARGE HIGH PRESSURE...MONSOONAL MOISTURE WILL BE TRANSPORTED INTO THE AREA FOR DIURNAL THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. COX '
In the hours before
Special weather statement, Jul 5, 6:25 PM MDT, 1 hour 3 minutes before
WYZ001>003-019>021-055-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT WED JUL 5 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE NEBRASKA PANHANDLE... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE NEBRASKA PANHANDLE UNTIL 11 PM. IN THE WESTERN PORTION OF THE PANHANDLE ALL COUNTIES ARE INCLUDED WITH THE EXCEPTION OF KIMBALL COUNTY. LARGE HAIL...STRONG WIND GUSTS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS FROM THE SEVERE STORMS IN THE AREA. TORNADOES MAY ALSO BE POSSIBLE. HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER FELL 5 MILES SOUTH OF SCOTTSBLUFF AT 559 PM. IN ADDITION...SEVEREAL TORNADOES WERE REPORTED AROUND 536 PM JUST TO THE WEST OF REDINGTON. AS OF 620 PM...THE SEVERE STORMS WERE LOCATED FROM 25 MILES NORTH OF SCOTTSBLUFF...IN SOUTHEAST SIOUX COUNTY TO NEAR MCGREW IN SOUTHEAST SCOTTSBLUFF COUNTY. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHEAST SCOTTS BLUFF AND SOUTHEAST SIOUX COUNTY UNTIL 7 PM. ALL OF THE ACTIVITY THROUGH LATE EVENING WILL MOVE TO THE NORTHEAST AT 20 MPH. IF A STORM APPROACHES...TAKE ACTION IMMEDIATLEY. MOVE INDOORS AND AWAY FROM WINDOWS. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. WEILAND
Special weather statement, Jul 5, 6:25 PM MDT, 1 hour 3 minutes before
NEZ001>003-019>021-055-060500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT WED JUL 5 2000 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR MUCH OF THE NEBRASKA PANHANDLE... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE NEBRASKA PANHANDLE UNTIL 11 PM. IN THE WESTERN PORTION OF THE PANHANDLE ALL COUNTIES ARE INCLUDED WITH THE EXCEPTION OF KIMBALL COUNTY. LARGE HAIL...STRONG WIND GUSTS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS FROM THE SEVERE STORMS IN THE AREA. TORNADOES MAY ALSO BE POSSIBLE. HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER FELL 5 MILES SOUTH OF SCOTTSBLUFF AT 559 PM. IN ADDITION...SEVEREAL TORNADOES WERE REPORTED AROUND 536 PM JUST TO THE WEST OF REDINGTON. AS OF 620 PM...THE SEVERE STORMS WERE LOCATED FROM 25 MILES NORTH OF SCOTTSBLUFF...IN SOUTHEAST SIOUX COUNTY TO NEAR MCGREW IN SOUTHEAST SCOTTSBLUFF COUNTY. A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR NORTHEAST SCOTTS BLUFF AND SOUTHEAST SIOUX COUNTY UNTIL 7 PM. ALL OF THE ACTIVITY THROUGH LATE EVENING WILL MOVE TO THE NORTHEAST AT 20 MPH. IF A STORM APPROACHES...TAKE ACTION IMMEDIATLEY. MOVE INDOORS AND AWAY FROM WINDOWS. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 45 min |
| Jul 5, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.